CSN Login
Members Online: 8

Statins and ED

Swingshiftworker
Posts: 658
Joined: Mar 2010

I'm still pre-treatment for my PCa, but just discovered that Simvastatin and other cholesterol reducing medications have the side effect of also reducing testosterone production and causing ED.

Found this out because I take Simvastatin (generic for Zocor and one of many statin drugs) and, after we doubled the dose I was taking from 40mg to 80mg, because of a persistent high cholesterol level, my libido went into the toilet. I can still get an erection but can't retain it and can't ejaculate. I did not have this problem at 40mg. I asked my doc if I should cut back to see if the increased dosage is causing the problem and he agreed. But, since I probably still have alot of the drug in my system, I'm just going to stop taking it for a week or so to see what happens and then go back to the 40mg dose to see what happens after that.

On the other hand, one of the benefits of statins for PCa patients is the fact that it reduces testosterone production which is associated with PCa growth. However, if you have already had treatment and are taking a statin medication and still have ED, it might be worth experimenting w/your statin dosage to see if perhaps that is contributing to the problem. For those like me, who are pre-treatment, the question is what's more important to you? Getting a woody or increasing the possible growth of your cancer? For me, getting is woody is more important and I don't not think there is a substantial risk of increasing my PCa significantly before I get treatment for it next month.

Just something else to consider if your on a statin medication and are experiencing ED problems.

Swingshiftworker
Posts: 658
Joined: Mar 2010

Well, after only a few days of stopping the statin meds completely, my woody and ejac is back. HAS to be the statins because nothing else has changed. Will go back to 40mg next week to see if there's any reversal.

Just another thing they don't tell you anything about!

chitown
Posts: 90
Joined: Mar 2010

I have been on zocor 40 mg for several years and for a while when the doc raised to 80 mg it messed up the body and sleep aswell. am post surgery at 40 mg and ED problem is getting back good..so stay put a t 40 mg and eat and exercise well for rest

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network